Facebook Pixel

Should i start with livial

By November 18, 2009 - 4:39am
Rate This

I am 53 yrs old still having my normal monthly periods but now have perimenopausal symptons. I feel very restless and uneasy, not comfortable at all. My doctor recommended Livial. Should I take it or not, as after reading about all the side effects I am reluctant. Also when I stop taking it, will my symptoms return?

Add a Comment4 Comments

EmpowHER Guest

Thank you so much for your response. I live in Kenya. According to my doctor if there is any good HRT, it is Livial, but after researching on the topic myself, I think the symptoms are too risky, though I have not had a hysterectomy or do have any family history of cancer.

November 23, 2009 - 11:37pm
(reply to Anonymous)

Diane provided you with some great information, and I wanted to follow-up with you. You said the symptoms are too risky (side effects?) of taking Livial, and wanted to see if you would share with us what other options you are considering.

What symptoms/side effects of Livial are concerning to you?
What other treatment options are you considering?

November 24, 2009 - 4:03pm

Hi, Narmin, and welcome to EmpowHer! Thank you very much for your question.

The question of whether to use any form of hormone replacement therapy is a complicated one for each individual woman. It has to do with the following:

1. her personal medical history (for instance, have you had a hysterectomy?)
2. her symptoms and issues during perimenopause or menopause (how much do they affect your life?)
3. her family history of cancer (especially breast and ovarian cancer)
4. her and her doctor's comfort level with synthetic vs. "bioidentical" hormones.

Perimenopausal symptoms generally take a few years to run their course, but many of us might not notice them in the beginning. For instance, periods may start to be irregular; we may gain weight; we may get moodier or even have depression; we may start having insomnia; our skin and/or hair may be drier; lubrication during sex is at a lower level. We may not notice these all at once, or we may attribute some of them just to stress or behaviors in our lives.

But once we are through perimenopause and into menopause, the hot flashes and night sweats generally do go away permanently. So hormonal supplements focus on getting a woman through the time period when symptoms are most severe, and then tapering the prescription off so that discomfort is at a minimum.

There's no way I can tell you whether you should take Livial or not. You are doing the right things, though: talking with your doctor and researching the topic.

Livial is also known as Tibolone; it is a drug not yet approved for use as a menopause treatment here in the United States (though it has been used elsewhere for several years). Where do you live, Narmin? Does your doctor have a wide-ranging knowledge of many hormone treatments? Are there particular reasons that she or he recommended this particular medicine for you?

What side effects have you most worried about the drug?

November 19, 2009 - 9:32am
(reply to Diane Porter)

Thanks so much for your response. I live in Kenya. According to my doctor, Livial is the best HRT. However, after researching, i found that it still has a lot of risks and so I am reluctant to take it, though I have not had a hysterectomy nor do I have any history of family cancer.

November 24, 2009 - 1:26am
Enter the characters shown in the image.
By submitting this form, you agree to EmpowHER's terms of service and privacy policy
Add a Comment

All user-generated information on this site is the opinion of its author only and is not a substitute for medical advice or treatment for any medical conditions. Members and guests are responsible for their own posts and the potential consequences of those posts detailed in our Terms of Service.


Get Email Updates

Perimenopause Guide

Have a question? We're here to help. Ask the Community.


Health Newsletter

Receive the latest and greatest in women's health and wellness from EmpowHER - for free!